MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4002C1040
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a medical procedure in the internal iliac artery (iia) using penumbra coil 400s (pc400s).During the procedure, the physician introduced a lantern delivery microcathter (lantern) and soon after advancing the first pc400, resistance was experienced and kinked the delivery pusher; therefore, the pc 400 was removed.The procedure was successfully completed by placing ten other pc400s and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked approximately 76.5, 78.0 and 78.5 cm from the proximal end.The embolization coil was compressed but intact with the pusher assembly distal detachment tip (ddt).Offset coil winds were present on the proximal and distal ends of the embolization coil.The distal end of the embolization coil was out of the introducer sheath.Coagulated blood was within the introducer sheath distal end.Conclusions: evaluation of the returned pc400 confirmed a kinked pusher assembly and revealed an embolization coil with offset coil winds.If the pc400 is forcefully advanced against resistance, damage such as a kink may occur.In addition, forcefully advancing against resistance may also contribute to offset coil winds.During the functional test, the pc400 was unable to be advanced out of its introducer sheath due to coagulated blood found within the pc400 introducer sheath.The lantern identified in the complaint was not returned for evaluation.The root cause of the initial resistance experienced during the procedure could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8778596
Report Number3005168196-2019-01344
Device Sequence Number1937809
Product Code HCG
UDI-Device Identifier00814548010601
UDI-Public00814548010601
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2024
Device Catalogue Number4002C1040
Device Lot NumberF71316
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/11/2019
Supplement Date Received by Manufacturer07/26/2019
Initial Report FDA Received Date07/10/2019
Supplement Report FDA Received Date08/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005